MAUDE Adverse Event Report: INVIVO, A DIVISION OF PHILIPS MEDICAL SYSTEMS XPERIM HARDWARE

INVIVO, A DIVISION OF PHILIPS MEDICAL SYSTEMS XPERIM HARDWARE
Model Number 453564243591
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 05/21/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
A follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported to philips that, a case was in progress and the video from the hemo (xper) system went blank on the flexvision monitor.Video was still visible in the control room.The patient expired.
 
Event or Problem Description
It was reported to philips that, a case was in progress and the video from the hemo (xper) system went blank on the flexvision monitor.Video was still visible in the control room.Patient on the table deceased.
 
Additional Manufacturer Narrative
According to case notes, the hospital's biomed claimed that the connection to the ezio adapter seemed very loose, and after replacing the ezio adapter, wave tracings are now being displayed on the boom and host stations.It is not known why the ezio adapter was replaced versus being properly secured.(note: the eizo adapter is not an internal component of the xper flex cardio device).The eizo adapter is an external video extender that is used by the xper system to enable the video to be transmitted over extended distances to the system displays.The eizo adapter converts the video signal to a format that is transmitted over the cat7 ethernet cable.There is a transmitter at the signal source end (flex cardio) and a receiver at the display end (boom monitor) that converts the signal back to dvi to connect to the video monitor.Although the procedure room (boom monitor) display went blank during the patient's procedure the xper flex cardio unit did support a live waveform and physiological data as evidenced by the fact that once the external eizo adapter was replaced, by the hospital's biomed, the waveforms began to display on the flexvision monitor.In addition, it was reported that the control room display did not go blank during the procedure further establishing the xper flex cardio unit was providing a video output signal.As the hospital's biomed determined that the connection to the eizo adapter was loose, there was no indication of a faulty adapter or xper flex cardio device itself.Pursuant to the ifu, page 87, which states: verify the xper flex cardio device is powered on.Check video cable connection.Verify video extender is powered on.If there is still no display, contact customer support.Philips did request that the ezio adapter that was being used during the incident be returned to philips for further evaluation; however, the hospital did not return the eizo adapter to philips.Additionally, philips has made multiple attempts to obtain additional information associated with the reported incident on (b)(6) 2021; however, those attempts have also been unsuccessful.The hospital has provided no further information on the correlation from the (b)(6) patient incident.Based on our investigation, philips is unable to make a determination on how the hemo (xper) system functioned during the reported incident, since the relevant information from the xper system was not provided by customer.Biomed replaced the eizo adapter and the device was returned to service.A search in salesforce found no further related calls.As a result of the issue reported, a clinical assessment (ca) and regulatory compliance evaluation (rce) was initiated for the "video from hemo (xper) system went blank on flexvision monitor", (ref.Ca# (b)(4) / rce# (b)(4)).Any additional investigation or actions taken will be documented in the respective records.No further action or investigation is warranted based on the available information at the time of complaint closure.

Brand Name
XPERIM HARDWARE
Common Device Name
XPERIM HARDWARE
Manufacturer (Section D)
INVIVO, A DIVISION OF PHILIPS MEDICAL SYSTEMS
12151 research parkway
orlando FL 32826
Manufacturer (Section G)
INVIVO, A DIVISION OF PHILIPS MEDICAL SYSTEMS
12151 research parkway
orlando FL 32826
Manufacturer Contact
tara mackinnon
222 jacobs st
cambridge, MA 02141
6172455900
MDR Report Key11930531
Report Number1051786-2021-10025
Device Sequence Number14548173
Product Code MWI
UDI-Device Identifier00884838082113
UDI-Public00884838082113
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K101571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number453564243591
Device Catalogue Number453564243591
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Distributor Facility Aware Date05/25/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/13/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown